MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that upon preparing for insertion, the doctor noticed that the tip of the pcb00 inserter showed an abnormal shape.Under the surgical microscope, it was confirmed that the top edge of the tip was blunt as if it was crushed.There was no misuse or wrong manipulation by the scrub nurse nor surgeon.The packaging of lens was intact.Another lens was used to implant and the suspected defective lens was discarded.There was no adverse event for the patient.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 5/18/2018.Device returned to manufacturer? yes.Device evaluation: the product was received and photos of the pcb00 were evaluated.The lens could be observed at the cartridge tube indicating the pcb00 was prepared for insertion, which is consistent with information provided on the initial report.The plunger component was observed in advanced position.The plunger was gently pulled back and found locked.Cartridge was observed correctly engaged into lower body of the pcb00 device.No assembly defects are observed on the device.Visual inspection with magnification was performed.The lens was observed stuck at the cartridge tube.The cartridge tip is deformed.There is no viscoelastic in the device; directions for use include to completely fill the viewing window with ophthalmic viscoelastic device (ovd).The reported issue was verified.Based on the visual evaluation of the returned unit it could not be determined that the cause of the issue reported is related to the manufacturing process.No product quality deficiency was identified.Manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.Labeling review: the dfu was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7559367
Report Number2648035-2018-00808
Device Sequence Number14073937
Product Code HQL
UDI-Device Identifier05050474558144
UDI-Public(01)05050474558144(17)200308
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/08/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1